CSN Login
Members Online: 12

Taxotere

desanto99
Posts: 1
Joined: Sep 2005

Hello Everyone,
I would like to find out if anyone out there has been on Taxotere treatment. My mom has been fighting this disease for 5 years now with variations of chemothereapy. This is her brief history: Hysterectomy Aug 2000, carboplatin/taxol
then remission for 6-8 months. Then on Doxil, topotecan and up to just recent on Gemzar. Her Ca125 levels are up an down no greater than 140 and no less than 90. CT and pet scan do reveal some small spot near esophagus < than 1 cm. Doctor suggest to put her now on Taxotere and consult a Radiation Specialist? Any input will be greatly appreciated. She is 73yrs and a fighter.
Also, any hair loss with this treatment? Her hair has been growing while on Gemzar.This will devestate her if taxotere causes hair loss.
Thank you all. God Bless

irishii
Posts: 1
Joined: Mar 2004

Hi. I had taxotere for a recurrence, but had it with carbo. Unfortunately, my hair did fall out again. Like your Mom, I had surg/chemo 3/02-9/02, remission/off chemo just 11 months (my ca125 started rising after 5 months.) Initial chemo taxol/carbo. I had 3 lymph nodes on PET so surgery wasn't a good option (they were in 3 different locations) My GYN/ONC felt maybe trying the same drugs but with a slight difference chemically was worth a try since I responded so well to first line treatment. He was right. I have been in remission 17+ months so far. I found the taxotere to be very rough. Many people will tell you it wasn't any worse than taxol or that it was actually easier for them than the taxol. I had many side effects but I also did it weekly (another thing I feel strongly about). How does she feel about all of this. Is she a "young" 73? I had neuropathy of fingers and feet, trouble keeping my counts up , fluid in my chest and lungs, and ankles, extreme fatigue (disclaimer: I am a nurse and insisted on continuing to work full time. This was going to fit into my life, not the other way around. Also, perhaps my side effects were more significant because I took it weekly and didn't have a chance between treatments to fully recoup) I think, as miserable as I felt, it was worth the side effects because I'm still "warrioring" Hope this is helpful. Hugs to her from me (and to you for being so supportive!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network